Thanks to those of you who responded to my post on ketamine.

The hospital have proposed three infusions at two week intervals and lasting several hours

I am in a quandary as I am really alarmed by the side effects some of them being quite common. For example hallucinations memory loss, delirium, quivering, fast heart beat,high blood pressure and many others.

I will probably chicken out as I am too scared of any mental effects. The pain is horrendous but at least I am control of my mental faculties.

Any further opinions will be appreciated.


3 Replies

  • I chose not to do it because some medical people told me it can cause vaginismis too. I couldn't imagine adding to my problems.. good luck with your decision. Keep us posted if you do it what experience is.

  • Hello Suzyhayes, I'm afraid I didn't see your original posts about Ketamine, so my thoughts today may not be helpful. I have constant severe chest wall pain with lots of spasm on movement. The pain clinic have tried many different medications but when ketamine was suggested I was given a bottlleful & syringe to administer it orally myself. It meant I could go carefully with it & not receive huge doses in one go. I still suffered some unpleasant side effects including breathing problems, & didn't continue with it but I did feel more in control of things. If you found the dose you had gave you some relief (as well as the unpleasant side effects) would it be worth asking if you could self medicate? My suggestion may not be relevant with my not seeing your earlier posts but I hope it helps.

  • That sounds like quite an odd treatment plan. After my last operation they found that I had built up a tolerance to morphine so had to put me on a ket infusion. This was to help cover the pain there and then. They kept dropping the amount but the pain came straightb ack so they uped it again. I was on it for about a week. 24 hours a day.

    Ketamine works like any other pain killer. It only helps with pain for as long as it is in your system. Having sporadic infusions will help for the time it's being put in you and for 12 hours or so, after. It's not a long term fix. As well as the mental side affects there are serious physical ones as well. Like serious kidney damage which can happen from very little use.

    I would strongly advise that you don't do this.

    I wish you all the best in the future.

You may also like...